My friend is a Heroin addict and has been clean for a few months (I think) anyway he was taking 0.1mg of clonidine and has was taking it 4 times a day. He has just stopped it without slowly lowering the dose.He is going into a rehab next week and can't have the clonidine. Is this a drug that can become addicting? He has been extremely sick the last two days and it's not stopping. What can help him and what is the right thing to do for him while he's here going through this? Is there a possibility that he was using more than just taking Clonidine? Thank you. I know a lot of questions, sorry.
clonidine is a blood pressure medication
bp must be monitored each day while using this drug
i have taken it several times for herion wd, i do not recall ever having detox symptoms from discontinuing the use of clonidine
i can tell you that as an addict clonidine can be addicting, it does have a sedating affect and anything that changes the way you feel an addict can become addicted to it
there are people who come into na addcited to benydryl, caffiene, psyc. meds
if your friends has been clean for 1 month and herion was the only drug he was taking the acute wd phase should be over
the clonidine could be causing him to be sick, take him to cvs, wallgreens, find a blood pressure machine, see where he is
it is very hard for addcits to take self administer clonidine our need for more can get us in trouble with this drug
Long term use of Clonidine should be tapered. BUT it does not cause the same type of W/D as opiates. If you suddenly stop Clonidine, you can suffer what is called "rebound hypertension" In otherwards, your blood pressure will go up. So it is not a huge deal unless you have underlying cardiac issues or existing high BP.
Clonidine is not prescribed for high BP anymore, they have already moved 2 generations past this drug (Some still may prescribe it, but the new drugs are so much more effective). The reason Clonodine is given for opiate W/D is to help control your BP to ease certain W/D symptoms. The way this drug works is why it is effective for W/D. The newer BP drugs don't act the same way.
Tell him to check with his doctor, but most likely he will be fine if his BP is not normally high and his heart is healthy.
I take clonidine .2 three times a day and have been for over a year for blood pressure and intially to help with withdrawls as I tapered my dose of methadone down from 100-120mgs a day to 30mg. I still have to take it do to my hypertension, so first thing I would check is his blood pressure, just to make sure that it isnt high. After about 1month of taking clonidine there is hardly any sedating feeling as long as you take it as prescribed, but it can be abused just like any medication. I am a recovering addict,from cocaine, methadone, oxy's and eventually over to suboxone. From the day I started my path of getting off the methadone and oxys Ive been taking clonidine for two reasons, my hypertension and it was to help with w/d's. Ive had days where I forget to take it and dont have any sort of withdrawls from it,and I'm taking a higher dose. I would have to think there is something else the persons is getting sick from, I could very well be wrong but Ive never heard of clonidine withdrawls. I know that if I was that addicted to it I would never forget to take it because my body would naturally remind me because I would start to withdrawl. I never missed a methadone dose or oxy dose, because I felt like **** and knew I had to take it. Its very different for me with clonidine, it keeps my blood pressure in check and at this point I get no sort of euphoria or sedation from it what so ever, thats not to say in the beginning it did have a mild sedative feeling to it if I took more than my dose, but I dont believe he should be getting sick from not taking it. But I would check the persons blood pressure, depending on how long they've been on it, the body starts to depend on it to regulate, then you take it away and the body doesnt have the medication that was being used to lower blood pressure. Get some more opinions, but for me I would have to say there is more going on than just clonidine, I know several people that take it, and have heard of many on here with no problems what so ever. Hope this was helpful, if I can help any other way please feel free to send me a message. Good luck and best wishes for your friend.
keep a bag or 2 of hard candies around..it can dry your mouth out dryer than the mojave desert. DO NOT EXCEED recommended dosage. If at all possible do not leave the house (unless someone else is driving) as it CAN make you very sluggish, feel like you're walking in quicksand and drowsy. I fell asleep on a concall at work one day
while taking it. Fortunately, I wasn't having to talk and was on "mute"
I mix 0.1 mgs clonidine once a day with 1 to 2 mgs of Klonopin, along with 25 mgs to 50 mgs of phenergan. It helps relax me very well. Im an ex- heroin addict who is on the methadone program. The combination of all 4 drugs makes for a very tireding and nodding day... so be prepared. But its the only combination i take to catch a buzz since im trying to get cleAN.
they still use this medication for high blood pressure, the most recent change in its use is that it is being prescrubed to children who have aspergers and other autistic traits
mara i can see why you are very tired, methadone and clonidine will do that
and i want you to remember that you cannot catch a buzz while you are trying to get clean
you either want to get clean or catch a buzz
I was prescribed .2mg 3X a day. I went a little overboard and was taking up to 1.3 mg in a 24 hour period. Yes, I felt like I could drain through the floor if I stood up too fast, and was weak as a baby, but it also took away the anxiety. I looked it up beforehand and found out that you can take up to 1.4 mg per day for opiate withdrawal, so I did some research. Once when I was withdrawing from junk they gave me one of those patches at the hospital and it did nothing, but they were retarded. I'd say .6mg/per day is a good starting point for any serious withdrawal. That's what the nurse practitioner who had experience with drug abusers prescribed me. Cheers
Thank you to everyone who responded to my post. I haven't talked to my friend in two years so I'm not sure what decisions he's made. I hear he looks healthy but I'm not sure I believe it considering the bad shape he was in, but people can change I guess. Anyway, I did all I could to help him so it's his turn to help himself.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.